Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 19, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Apr 26, 2012, 1:49 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Apr 27, 2012, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 26, 2012, 1:49 PM MDT (19:49 UTC)
- In effect from
- Apr 27, 2012, 6:00 AM MDT
- Expired
- Apr 27, 2012, 3:17 AM MDT
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2328 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WWUS75 KRIW 261949 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 149 PM MDT THU APR 26 2012 ...VERY STRONG WINDS EXPECTED ALONG THE CODY FOOTHILLS TONIGHT... ...VERY STRONG WINDS MAY ALSO DEVELOP ACROSS MUCH OF CENTRAL WYOMING ON FRIDAY... .A STRONG COLD FRONT WILL COMBINE WITH A FAVORABLE WIND PATTERN OVER THE ABSAROKA MOUNTAINS TO PRODUCE HIGH WINDS ALONG THE CODY FOOTHILLS TONIGHT. THIS STRONG COLD FRONT MAY ALSO PRODUCE HIGH WINDS ACROSS THE AREA FROM RIVERTON TO CASPER AND SOUTH TO JEFFREY CITY AND ROCK SPRINGS ON FRIDAY. WYZ003-271200- /O.UPG.KRIW.HW.A.0018.120427T0400Z-120427T1500Z/ /O.NEW.KRIW.HW.W.0020.120427T0400Z-120427T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 149 PM MDT THU APR 26 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WEST WINDS ARE EXPECTED TO INCREASE QUICKLY THIS EVENING AND CONTINUE OVERNIGHT BEFORE DECREASING AROUND SUNRISE FRIDAY. * WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH. * IMPACTS...RESIDENTS BETWEEN CODY AND CLARK SHOULD SECURE ANY LOOSE ITEMS BEFORE THE WINDS HIT TONIGHT. ANYONE PLANNING TRAVEL ALONG HIGHWAY 120 BETWEEN CODY AND CLARK SHOULD BE PREPARED FOR THESE VERY STRONG CROSSWINDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ030-271200- /O.NEW.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 149 PM MDT THU APR 26 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST EAST ACROSS THE AREA LATER TONIGHT THROUGH FRIDAY CREATING THE POTENTIAL FOR VERY STRONG WINDS IN EASTERN SWEETWATER COUNTY. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...TRAVELLERS SHOULD BE PREPARED FOR THESE VERY STRONG WINDS ON FRIDAY...ESPECIALLY ON NORTH SOUTH TRAVEL ROUTES. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-271200- /O.NEW.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 149 PM MDT THU APR 26 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST EAST ACROSS THE AREA LATER TONIGHT THROUGH FRIDAY CREATING THE POTENTIAL FOR VERY STRONG WINDS. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL ALONG HIGHWAY 135...220 AND 287 MAY BECOME HAZARDOUS ON FRIDAY AS THESE VERY STRONG WEST WINDS DEVELOP. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ017-271200- /O.NEW.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/ WIND RIVER BASIN- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI 149 PM MDT THU APR 26 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST EAST ACROSS THE AREA LATER TONIGHT THROUGH FRIDAY CREATING THE POTENTIAL FOR VERY STRONG WINDS. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...TRAVEL ALONG HIGHWAYS 26 AND 789 MAY BECOME HAZARDOUS AS THE WINDS INCREASE FRIDAY MORNING...ESPECIALLY FOR TRAVELLERS WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-271200- /O.NEW.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 149 PM MDT THU APR 26 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST EAST ACROSS THE AREA LATER EARLY FRIDAY CREATING THE POTENTIAL FOR VERY STRONG WINDS. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...TRAVEL ALONG HIGHWAY 26 MAY BECOME HAZARDOUS ON FRIDAY AS THESE VERY STRONG WEST WINDS DEVELOP. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
2 follow-up statements
051 WWUS75 KRIW 270331 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 931 PM MDT THU APR 26 2012 ...VERY STRONG WINDS TO IMPACT PORTIONS OF CENTRAL WYOMING TONIGHT INTO FRIDAY... .A STRONG COLD FRONT WILL COMBINE WITH A FAVORABLE WIND PATTERN OVER THE ABSAROKA MOUNTAINS TO PRODUCE HIGH WINDS ALONG THE CODY FOOTHILLS TONIGHT. THIS STRONG COLD FRONT WILL ALSO PRODUCE HIGH WINDS ACROSS EASTERN SWEETWATER COUNTY INTO SOUTHEAST FREMONT COUNTY LATE TONIGHT AND THROUGH THE DAY ON FRIDAY. HIGH WINDS MAY ALSO DEVELOP FROM RIVERTON TO CASPER FRIDAY. WYZ030-271200- /O.UPG.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/ /O.EXB.KRIW.HW.W.0020.120427T0900Z-120428T0000Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 931 PM MDT THU APR 26 2012 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST FROM WEST TO EAST ACROSS THE AREA LATER TONIGHT RESULTING IN VERY STRONG WINDS IN EASTERN SWEETWATER COUNTY. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH EXPECTED. * IMPACTS...TRAVELLERS SHOULD BE PREPARED FOR THESE VERY STRONG WINDS LATE TONIGHT INTO THE DAY FRIDAY...ESPECIALLY ON NORTH...SOUTH TRAVEL ROUTES. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-271200- /O.UPG.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/ /O.EXB.KRIW.HW.W.0020.120427T0900Z-120428T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 931 PM MDT THU APR 26 2012 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST EAST ACROSS THE AREA LATE TONIGHT INTO EARLY FRIDAY MORNING RESULTING IN VERY STRONG WINDS. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL ALONG HIGHWAY 135...220 AND 287 MAY BECOME HAZARDOUS ON FRIDAY AS THESE VERY STRONG WEST WINDS DEVELOP. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ003-271200- /O.CON.KRIW.HW.W.0020.120427T0400Z-120427T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 931 PM MDT THU APR 26 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. * SUMMARY AND TIMING...WEST WINDS ARE EXPECTED TO CONTINUE TO INCREASE OVERNIGHT BEFORE DECREASING AROUND SUNRISE FRIDAY. * WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH. * IMPACTS...ANYONE PLANNING TRAVEL ALONG HIGHWAY 120 BETWEEN CODY AND CLARK SHOULD BE PREPARED FOR THESE VERY STRONG CROSSWINDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ017-271200- /O.CON.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/ WIND RIVER BASIN- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI 931 PM MDT THU APR 26 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH FRIDAY AFTERNOON. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST FROM WEST TO EAST ACROSS THE AREA LATER TONIGHT THROUGH FRIDAY CREATING THE POTENTIAL FOR VERY STRONG WINDS. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...TRAVEL ALONG HIGHWAYS 26 AND 789 MAY BECOME HAZARDOUS AS THE WINDS INCREASE FRIDAY MORNING...ESPECIALLY FOR TRAVELLERS WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-271200- /O.CON.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 931 PM MDT THU APR 26 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH FRIDAY AFTERNOON. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST FROM WEST TO EAST ACROSS THE AREA LATER EARLY FRIDAY CREATING THE POTENTIAL FOR VERY STRONG WINDS. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...TRAVEL ALONG HIGHWAY 26 MAY BECOME HAZARDOUS ON FRIDAY AS THESE VERY STRONG WEST WINDS DEVELOP. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ TEAM RIVERTON/21
801 WWUS75 KRIW 270917 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 317 AM MDT FRI APR 27 2012 ...VERY STRONG WINDS TO IMPACT PORTIONS OF CENTRAL WYOMING TODAY... .A STRONG COLD FRONT WILL COMBINE WITH A FAVORABLE WIND PATTERN OVER THE ABSAROKA MOUNTAINS TO PRODUCE HIGH WINDS ALONG THE CODY FOOTHILLS UNTIL MID MORNING. THIS STRONG COLD FRONT WILL ALSO PRODUCE HIGH WINDS ACROSS PARTS OF THE SOUTH AND CENTRAL TODAY. WYZ017-271730- /O.UPG.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/ /O.EXB.KRIW.HW.W.0020.120427T1200Z-120428T0000Z/ WIND RIVER BASIN- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI 317 AM MDT FRI APR 27 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...THE WIND WILL INCREASE THIS MORNING AND CONTINUE QUITE GUSTY THROUGH LATE THIS AFTERNOON. * WIND...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL ALONG HIGHWAYS 20 26 AND 789 MAY BECOME HAZARDOUS AT TIMES DUE TO THE STRONG WIND. TRAVELLERS WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-271730- /O.UPG.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/ /O.EXB.KRIW.HW.W.0020.120427T1200Z-120428T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 317 AM MDT FRI APR 27 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WIND WILL INCREASE THIS MORNING BEHIND A STRONG COLD FRONT PASSAGE. THE WIND WILL BE QUITE GUSTY THROUGH LATE THIS AFTERNOON. * WIND...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL ALONG HIGHWAY 20 26 AND ALONG INTERSTATE 25 MAY BE HAZARDOUS DUE TO THE STRONG WIND. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ003-271500- /O.CON.KRIW.HW.W.0020.000000T0000Z-120427T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 317 AM MDT FRI APR 27 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * SUMMARY AND TIMING...AREAS OF STRONG WIND WILL CONTINUE UNTIL 9 AM. WIND GUSTS OF 50 TO 60 MPH HAVE OCCURRED WEST OF CODY EARLY THIS MORNING. WIND GUSTS AROUND CLARK HAVE RANGED FROM 40 TO 50 MPH. * WIND...WEST 35 TO 45 MPH WITH GUSTS OVER 60 MPH. * IMPACTS...ANYONE PLANNING TRAVEL ALONG HIGHWAY 120 BETWEEN CODY AND CLARK SHOULD BE PREPARED FOR THESE VERY STRONG CROSSWINDS THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ030-271730- /O.CON.KRIW.HW.W.0020.000000T0000Z-120428T0000Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 317 AM MDT FRI APR 27 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...STRONG WIND SPEEDS WILL OCCUR BEHIND A COLD FRONT WHICH HAS MOVED THROUGH THE REGION EARLY THIS MORNING. THE WIND WILL BE QUITE GUSTY THROUGH LATE THIS AFTERNOON. * WIND...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELLERS ON INTERSTATE 80 SHOULD BE PREPARED FOR THESE STRONG WINDS TODAY. OTHER NORTH...SOUTH ROADS WILL SEE STRONG CROSSWINDS. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL NEED TO BE ESPECIALLY CAUTIOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-271730- /O.CON.KRIW.HW.W.0020.000000T0000Z-120428T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 317 AM MDT FRI APR 27 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...STRONG WIND SPEEDS WILL OCCUR TODAY BEHIND A COLD FRONT. * WIND...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH...OR HIGHER. * IMPACTS...TRAVEL ALONG HIGHWAY 135...220 AND 287 WILL BECOME HAZARDOUS DUE TO THE STRONG WEST WIND. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ AR
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Apr 26, 2:37 AM MDT, 11 hours 12 minutes earlier.
Area forecast discussion, Apr 26, 2:37 AM MDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 237 AM MDT THU APR 26 2012 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT A PATTERN SHIFT WILL BE UNDERWAY TODAY...LASTING THROUGH THE SHORT TERM. MUCH WETTER AND COOLER CONDITIONS WILL MOVE IN AS A SERIES OF DISTURBANCES CROSS THE STATE...SOME MORE POWERFUL THAN OTHERS. THE FIRST DISTURBANCE OF NOTE IS CURRENTLY CROSSING INTO NEVADA FROM SOUTHERN CALIFORNIA...THIS UPPER LOW WILL CONTINUE ON A NORTHEAST TRACK INTO THE FOUR CORNERS REGION BY THIS AFTERNOON...AND INTO CENTRAL COLORADO BY THIS EVENING...THIS WILL WORK TOGETHER WITH A SECOND UPPER LOW OFF THE COAST OF BRITISH COLUMBIA TO CREATE A BROAD NEGATIVELY TILTED TROUGH OVER THE WESTERN STATES...PROVIDING A BROAD SWATH OF INSTABILITY AS LONG AS SOME SURFACE HEATING IS ALLOWED TO TAKE PLACE. SOME THUNDERSTORMS MAY PRODUCE STRONG OUTFLOW WINDS...ESPECIALLY EAST OF THE DIVIDE WHERE THE LOWER LEVELS ARE STILL RELATIVELY DRY. ALSO...SOME OF THE STRONGER STORMS COULD PRODUCE SMALL HAIL IF THEY CAN TAP INTO ENOUGH INSTABILITY...THIS WILL BE MOST LIKELY ACROSS THE HIGHER ELEVATIONS AND IN NATRONA AND JOHNSON COUNTIES LATER THIS AFTERNOON. A COLD FRONT SWEEPS THROUGH TONIGHT...FROM WEST TO EAST BETWEEN 03Z AND 12Z. WINDS COULD BE QUITE STRONG ALONG WITH AND BEHIND THE FRONT AS A DECENT PRESSURE AND TEMPERATURE GRADIENT SET UP ...ESPECIALLY ALONG THE ABSAROKAS...A HIGH WIND WATCH REMAINS IN EFFECT FOR TONIGHT ALONG THE CODY FOOTHILLS. STRONG QG FORCING ASSOCIATED WITH THE TROUGH MAY BE POWERFUL ENOUGH TO OVERCOME THE DOWNSLOPE WINDS SO HAVE INCREASED POPS ALONG THE LEE OF AREA MOUNTAIN RANGES. ALSO...THE COLD FRONT WILL BE POWERFUL ENOUGH TO CHANGE PRECIP PHASE FROM RAIN TO SNOW IN MANY AREAS...H7 TEMPS WILL RANGE FROM ABOUT -4 DEG C IN THE EAST TO -10 DEG C IN THE WEST...TRANSLATING TO SNOW LEVELS OF ABOUT 6500FT EAST OF THE DIVIDE TO SNOW LEVELS DROPPING TO THE VALLEY BOTTOMS OF THE WEST...MOST AREAS WILL AT LEAST SEE A RAIN SNOW MIX. THERE WILL BE PLENTY OF DYNAMIC FORCING...COLD AIR...AND MOISTURE TO DEPOSIT A DECENT LATE SEASON SNOW IN THE WESTERN MOUNTAINS...SOME HIGHER ELEVATION AREAS COULD RECEIVE STORM TOTAL SNOWS OF 7 TO 10 INCHES. VALLEY LOCATIONS WILL HAVE DIFFICULTY HOLDING ONTO THE SNOW THAT FALLS DUE TO RECENT WARM TEMPERATURES...HOWEVER THERE COULD BE SOME ACCUMULATION ON GRASSY AREAS AND ELEVATED SURFACES. THE UPPER LOW SETTLES RIGHT OVER THE STATE ON FRIDAY. HAVE KEPT AT LEAST SLIGHT CHANCE POPS IN...THESE MAY NEED TO BE RAISED AS THE DETAILS EMERGE. IF EVERYTHING PANS OUT AS ADVERTISED...FRIDAY COULD BE QUITE COOL AND WET...WITH RATHER STRONG WINDS ACROSS THE RED DESERT INTO NATRONA COUNTY...WHICH MAY BE WORTHY OF A HIGH WIND WATCH SHOULD FUTURE RUNS REMAIN CONSISTENT. THE UPPER LOW TAKES ITS TIME ROTATING NORTH OUT OF THE AREA ON SATURDAY...WHICH COULD KEEP SOME COOL TEMPERATURES AND SHOWERS AROUND INTO THE WEEKEND. .LONG TERM...SUNDAY THROUGH THURSDAY IT APPEARS THAT THE UPPER LEVEL STORM SYSTEM WILL MOVE INTO MONTANA SUNDAY. SOME WRAP AROUND PRECIP IS INDICATED OVER THE NORTHERN MOUNTAINS WITH ISOLATED SHOWERS POSSIBLE OVER THE LOWER ELEVATIONS OF THE NORTH. NOT SURE HOW MUCH SHOWER ACTIVITY WILL HIT THE WIND RIVER MTS OR THE SALT/WY RANGE...BUT WILL KEEP LOW CHANCE FOR NOW. THE WEATHER PATTERN FOR MONDAY THROUGH THURSDAY FEATURES AN ACTIVE JET STREAM WITH A SERIES OF FAST MOVING WEATHER SYSTEMS MOVING THROUGH IN A WEST NORTHWEST FLOW ALOFT. THIS WOULD MEAN THAT THE BEST CHANCE OF PRECIP WOULD BE OVER THE MOUNTAINS WITH LESSER COVERAGE OVER THE LOWER ELEVATIONS. THE GFS AND ECMWF MODELS HAVE SOME TIMING AND STRENGTH DIFFERENCES WHICH IS NORMAL. WILL HOPE THE SYSTEMS ARE WETTER AS WE NEED THE PRECIP. TEMPS WILL BE COOL ON SUNDAY. NEAR NORMAL TEMPS MONDAY THROUGH WEDNESDAY AND WARMER NEXT THURSDAY. THIS WEATHER PATTERN WILL ALSO BRING BREEZY TO WINDY CONDITIONS TO THE FAVORED WINDY PLACES MUCH OF NEXT WEEK AS THESE WEATHER SYSTEMS MOVE ACROSS THE REGION. && .AVIATION.../12Z ISSUANCE/ A NEGATIVELY TILTED TROUGH AND ASSOCIATED STRONG COLD FRONT WILL IMPACT THE AREA LATER TODAY AND TONIGHT. CONVECTION IS EXPECTED TO BE VERY ISOLATED AT BEST THROUGH THE MORNING...BUT INCREASE IN COVERAGE WEST OF THE DIVIDE AND SWEETWATER COUNTY IN THE AFTERNOON AS THE TROUGH APPROACHES THE COWBOY STATE. ALONG AND EAST OF THE DIVIDE...DOWNSLOPING SOUTHWEST FLOW WILL LIMIT CONVECTION. BREEZY TO WINDY SOUTH TO SOUTHWEST WINDS WILL DEVELOP IN MOST AREAS BY THIS AFTERNOON. A MAJOR COLD FRONT WILL QUICKLY PUSH ACROSS WEST THIS EVENING AND ACROSS CENTRAL WYOMING SHORTLY AFTER MIDNIGHT...WITH WINDS SHIFTING TO THE WEST/NORTHWEST AND BECOMING STRONG IN A FEW AREAS. THE BEST CHANCE OF CONVECTION WILL BE ACROSS THE WEST BETWEEN 21Z TODAY AND 03Z FRIDAY AS THE BAROCLINIC/FRONT MOVES ACROSS THE WEST. INSTABILITY REMAINS WEAK...SO CONVECTION SHOULD REMAIN RATHER WEAK. VFR CONDITIONS ARE EXPECTED AT TERMINALS EXCEPT NEAR SHOWERS AND THUNDERSTORMS. MVFR/IFR CONDITIONS ARE LIKELY AT WESTERN TAF SITES...ESPECIALLY KJAC TERMINAL IN THE LATE AFTERNOON/EVENING TIME FRAME...BUT WILL ONLY HAVE PROB30 AT THIS POINT...AND LATER TAF ISSUANCES CAN TRY TO NAIL DOWN A MORE SPECIFIC TIME FRAME. WESTERN MOUNTAINS WILL BECOME OBSCURED THIS AFTERNOON...AND REMAIN OBSCURED THROUGH MUCH OF TONIGHT. ALSO...IN WAKE OF THE COLD FRONT...RAIN WILL QUICKLY CHANGE TO SNOW IN THE MOUNTAINS EARLY THIS EVENING...WITH THE CHANGE OVER IN THE LOWER ELEVATIONS NOT UNTIL AFTER MIDNIGHT. && .FIRE WEATHER... AN ACTIVE WEATHER PATTERN WILL BRING UNSETTLED AND WINDY WEATHER ACROSS THE AREA WITH INCREASING SHOWER ACTIVITY...ALONG WITH AT LEAST ISOLATED THUNDERSTORMS TODAY AND A FEW POCKETS OF ISOLATED THUNDER ON FRIDAY. TODAY...NUMEROUS SHOWERS AND ISOLATED WET THUNDERSTORMS ARE EXPECTED WEST OF THE DIVIDE WITH SCATTERED SHOWERS AND ISOLATED TO SCATTERED WET THUNDERSTORMS EAST OF THE DIVIDE. INCREASING SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH ARE ALSO EXPECTED WITH STRONGER GUSTS NEAR ANY THUNDERSTORMS. STRONG WINDS ARE EXPECTED TONIGHT ALONG THE CODY FOOTHILLS...AND ALONG THE WIND CORRIDOR ON FRIDAY. IT WILL TURN SHARPLY COLDER WEST OF THE DIVIDE ON FRIDAY WITH SNOW SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED. EAST OF THE DIVIDE...IT WILL BE VERY WINDY WITH ISOLATED TO WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AND MUCH COOLER. COOL AND WET WEATHER OF VARYING DEGREES WILL LAST THROUGH THE WEEKEND. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS EVENING THROUGH FRIDAY MORNING WYZ003. && SHORT TERM...ALLEN LONG TERM...AR AVIATION...WM FIRE WEATHER...ALLEN
Hazardous weather outlook, Apr 26, 5:00 AM MDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT THU APR 26 2012 WYZ001>020-022>030-271200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT THU APR 26 2012 ...HIGH WIND WATCH FOR THE CODY FOOTHILLS TONIGHT INTO FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT TODAY...INCREASING SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON...LASTING INTO THE NIGHT. SOME STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 45 MPH AND SMALL HAIL. TONIGHT...HIGH WINDS ARE POSSIBLE ALONG THE CODY FOOTHILLS. WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE IN THIS AREA TONIGHT THROUGH ABOUT SUNRISE FRIDAY. IN ADDITION...SEVERAL INCHES OF SNOW IS POSSIBLE ACROSS THE HIGHER MOUNTAIN PASSES IN THE WEST...CREATING SLUSHY ROADS AND DIFFICULT DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...SEVERAL INCHES OF SNOW ARE POSSIBLE ON HIGHER MOUNTAIN PASSES. STRONG WINDS ARE POSSIBLE ACROSS THE INTERSTATE 80 CORRIDOR AND INTO NATRONA COUNTY...CREATING WIND CHILLS IN THE LOW TEENS TO SINGLE DIGITS...AND CREATING STRONG CROSS WINDS ON AREA ROADS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL AND SNOW ACCUMULATION. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:49 PM MDT | High Wind Warning | RIW | Fremont, Natrona, Park, Sweetwater | 31 hr |
| Apr 26, 4:58 PM MDT | Special Weather Statement | RIW | Lincoln | 32 min |
| Apr 26, 5:29 PM MDT | Special Weather Statement | RIW | Sublette | 46 min |
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.